Lyrica and reactions with other medications

Discussion in 'Fibromyalgia Main Forum' started by 2_TiReD, Jun 29, 2008.

  1. 2_TiReD

    2_TiReD New Member

    OK...I am struggling a bit, so if I ramble or lose track, I apologize in advance.

    I would like to know others' experiences with medication interactions. I am on: depakote-250mg(to control mania), lisinopril/hctz(keep vessels from spazzing/help with idiopathic edema), xanax-0.5-1.0mg at bedtime for sleep, percocet-10 mg up to 4x per day (breakthrough pain) and oxycontin 20mg 3X a day for chronic pain.
    These medications are what it has come down to after trying approx. 25 medications, so it was going pretty darn well, but due to neuropathy (carpal, tarsal tunnel syndrome, ulnar nerve entrapment, neck instability which is causing two vertebra to pinch nerves going into my arms, spine stuff, blah blah blah), my neurologist decided to add lyrica.

    I made it to 100 mg, which I took in the morning with the depakote and I actually had zero pain for 5; FIVE!!!!! whole days. On day 6, I got overheated (and evidently dehydrated), had a seizure and stopped breathing.

    That was Wednesday - this is Sunday and I feel OK, just a bit fried. I have never had a seizure before.

    I know that EVERY one of my meds has the potential to sedate and depakote/lyrica lower the seizure threshold (?), but I am totally blown away, since I am opiod tolerant (been on them since I was 7 years old - on and off)and felt so, well, normal.

    Since Lyrica is the newest medication to the mix (never had any interactions with the other med-mix), it is the first to be stopped. But, dangit! It feels like someone handed me my old life back and then snatched it back - PSYCH! :(

    Anyone else have any problems like this?

    Thanks, Kari
  2. 2_TiReD

    2_TiReD New Member

    just bumpin
  3. dragon06

    dragon06 New Member

    I have heard of Lyrica causing seizures if you stop it too fast. I don;t know about interactions with all of your medication but some of those I have taken and haven't had any reactions to Lyrica.

    I take quite a few medications and they are all ok with the Lyrica. I have been on Lyrica for over 2 years.
  4. 2_TiReD

    2_TiReD New Member

    Yah, I know there is a risk of seizure when discontinuing meds, but that's where I am perplexed (as are the doctors).
  5. thebgirl

    thebgirl New Member

    Hi, I have been reading your posts and find them helpful. I have FMS and cannot find a doctor in my town that is very helpful.I have seen 3 doctors over the last 3 years and I am in constant pain. The last one I seen was at a pain clinic and they gave me Lyrica. I cannot tolerate the side effects. I live in southern MN and I am willing to travel to find a good understanding doctor- can you recommend someone to me who understands the pain? I am a very discouraged 50 year old woman with a 3 year old to take care of. I really need some help so I can care for him. Thanks and hope to hear from you. thebgirl